Jump to content

Photo

Birth control pills... errrrrr!


  • Please log in to reply
21 replies to this topic

#11 IrieBride08

IrieBride08
  • Member
  • 716 posts

    Posted 08 December 2008 - 09:17 PM

    I second Teacherbride's comments. I'm use the NuvaRing and I absolutely love it. I think you should give it a try. The hormones are low-dose and it's not something you have to remember every day. I experience no side-effects with the ring.

    #12 sunset78

    sunset78
    • Sr. Member
    • 1,280 posts

      Posted 09 December 2008 - 12:42 PM

      I've been a lot of pills since I was 13 (have stay on the pill or eventually get a hysterectomy... I have heavy periods for 2 weeks then stop for 2 weeks then start again for 2 weeks - my mom had to hysterectomy... I have the same problem as her).

      Yes, just stay longer on the pills to know for sure if they are working or not. Doctors usually made me stay on the pills for 4-6 months to see if they suited my system.

      I'm on Marvelon right now for about 2 years, it works well for me. The worst was the Deprovera... I had no period for 2 months then I had one for a month non stop... it was horrible.

      #13 San Fran Sarah

      San Fran Sarah
      • Jr. Member
      • 173 posts

        Posted 09 December 2008 - 04:04 PM

        I'm an OB-GYN in training and I would say that a hormonal method such as the pill or nuvaring are the best way to ensure that you are able to miss your period next month. Many people who use the progestin-IUD called Mirena also have lighter or no periods but I wouldn't make a switch like that a month before your wedding because you can have some cramping and spotting as your body is adjusting. However, the IUD is great--you don't have to remember to do anything daily or even montly and it's as effective as a tubal ligation but completely reversible. If you don't want to get pregnant in the next two years or so I would definitely suggest it after your wedding.
        Monophasic pills can be taken continuously in order to skip a period but this does increase the chances of break-though bleeding.What pill are you taking right now? Yaz is a 20mcg pill so your doctor probably increased your estrogen dose to 30mcg? Do you smoke cigs?
        In the meantime ask your doctor about a pill that contains a higher dose of estrogen in a monophasic if he or she didn't already do this, especially if your spotting is unpredictable. Or, you can tailor the high estrogen dose to when the spotting occurs. For instance if it is only right before your period consider a triphasic pill like estrostep. If it is right after your period try a triphasic with a high estrogen:progestin ratio in the beginning like orthtircyclen. You may be able to switch back to a lower dose pill in a few months without breakthrough bleeding.

        #14 Amarillis

        Amarillis
        • Sr. Member
        • 1,913 posts

          Posted 09 December 2008 - 04:23 PM

          Quote:
          Originally Posted by BachataBride
          I don't really know what to say except for maybe consult with your doctor. See what he/she has to say about it.
          Oh...and I would just like to add that being a girl SUCKS!!!
          I will second Amanda's motion on being a girl sucks sometimes...

          I will agree with the others, that you should stick it out. For many many years I have been on a tri-phasal pill, and it works really well for me, and because the hormones are based on what our bodies naturally go through I think I have less mood swings... FI may dispute that though...

          #15 JHarwood2Be

          JHarwood2Be
          • Member
          • 687 posts

            Posted 09 December 2008 - 05:37 PM

            Quote:
            Originally Posted by San Fran Sarah
            I'm an OB-GYN in training and I would say that a hormonal method such as the pill or nuvaring are the best way to ensure that you are able to miss your period next month. Many people who use the progestin-IUD called Mirena also have lighter or no periods but I wouldn't make a switch like that a month before your wedding because you can have some cramping and spotting as your body is adjusting. However, the IUD is great--you don't have to remember to do anything daily or even montly and it's as effective as a tubal ligation but completely reversible. If you don't want to get pregnant in the next two years or so I would definitely suggest it after your wedding.
            Monophasic pills can be taken continuously in order to skip a period but this does increase the chances of break-though bleeding.What pill are you taking right now? Yaz is a 20mcg pill so your doctor probably increased your estrogen dose to 30mcg? Do you smoke cigs?
            In the meantime ask your doctor about a pill that contains a higher dose of estrogen in a monophasic if he or she didn't already do this, especially if your spotting is unpredictable. Or, you can tailor the high estrogen dose to when the spotting occurs. For instance if it is only right before your period consider a triphasic pill like estrostep. If it is right after your period try a triphasic with a high estrogen:progestin ratio in the beginning like orthtircyclen. You may be able to switch back to a lower dose pill in a few months without breakthrough bleeding.
            Are more OBGYN's now more open to inserting an IUD in women who have not yet had children? I am on Nuvaring with a few minor annoyances. I'd love to be hormone free!
            Photography by Tamm's Photos
            http://www.ezticker.....aya/ticker.png

            #16 KLC77

            KLC77
            • Sr. Member
            • 2,207 posts

              Posted 10 December 2008 - 12:46 AM

              Thanks for the advice ladies. Looks like I will stick it out for a few months and see if my body adjusts. Hopefully it gets with the program pretty quickly! (like before January 10th) lol
              ~Kelly

              Our Awesome Wedding Pics: http://www.delsolpho...ings/kelly&ron/

              #17 deefalvey

              deefalvey
              • Member
              • 521 posts

                Posted 10 December 2008 - 03:51 AM

                I'm with the group...I'd stick it out.
                Bill and DeannaJuly 24, 2009

                #18 Sapphire723

                Sapphire723
                • Member
                • 888 posts

                  Posted 11 December 2008 - 06:13 AM

                  Ugh... I HATE switching to new BC. I always get super sick for the first two or three months. Heck, the first trip I went on with my fiance was to Dreams Tulum, and I was so nauseated that I spent every other day in bed under the covers. He ordered fruit through room service and hand fed me.

                  I'll also vouch for liking NuvaRing. It's more convenient than the pill. And I'll also caution you if you're considering the Depo shot. My sister was on it for about half a year and gained 50 pounds along with drastic emotional problems. A lot of people have similar problems, but some people love it and have no issues at all.

                  Go ahead and stick it out with the one you're on now. I don't think it'll do you much good to switch this late into the game and who knows what reactions you'll have to the new stuff!

                  #19 KLC77

                  KLC77
                  • Sr. Member
                  • 2,207 posts

                    Posted 02 January 2009 - 08:13 PM

                    Hey girls, I just thought I'd update you and let you know that I stayed on the same pills and so far everything is great with them. No spotting or anything this month! And it worked out that I'm skipping the placebos and won't have my little friend for my wedding. Thanks for the advice. I'm glad I listened!
                    ~Kelly

                    Our Awesome Wedding Pics: http://www.delsolpho...ings/kelly&ron/

                    #20 Kat81

                    Kat81
                    • VIP Member
                    • 7,615 posts

                      Posted 02 January 2009 - 08:21 PM

                      OMG you are so almost there! Your wedding not your monthly visitor lol




                      0 user(s) are reading this topic

                      0 members, 0 guests, 0 anonymous users